Hail, Livingston
- When
- March 13, 1:05 PM CST
- Where
- Livingston County, 1 mi E of Denham Spgs
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.483, -90.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 13, 11:00 AM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1100 AM CST THU MAR 13 2003 THIS IS TO GIVE EVERYONE CAUGHT UP ON A VERY BUSY MORNING AND UPCOMING AFTERNOON. THE SEVERE WEATHER THREAT IS ON WITH PRIMARY CONCERN OF LARGE HAIL WITH STEEP LAPSE RATES AND -18C 500 MB TEMPERATURE. ONGOING COORDINATION WITH KJAN INDICATES VERIFIABLE HAIL ACHIEVED WITH 45 KG/M2 VIL BUT THEIR UPPER TEMP WAS NOT QUITE AS COOL AS OURS. WE WILL BE SETTING CRITERIA AT AROUND VIL=40 BUT THIS IS ONLY FOR REFERENCE AS VILS WILL PROBABLY EXCEED THESE LEVELS WITH LITTLE OR NO EFFORT. ENTIRE CWA IS NOW IN SEVERE THUNDERSTORM WATCH THROUGH 4 PM. WILL BE HITTING THE HWO HARD ON HAIL AND DAMAGING WIND POTENTIAL AS WELL AS FLOODING RAINS. THE HEAVY RAIN THREAT WILL BE OF UTMOST CONCERN AS MOST AREAS RECEIVED SEVERAL INCHES IN THE PAST 24 HOURS WITH MORE TO COME. RAN THE RICKS INDEX/PRECIPITATION CALCULATOR USING 329K LIFT FROM 850MB. POP=100%...DP 85MB...PCPN 1.85...POTL 5.95 FOR TEMPS BELOW 67F...FMAP 2.26...RICKS INDEX 189...PROB SVR 100%...GUSTS 64-74 KT...HAIL YES UP TO 4 DIAM POSSIBLE...TOR RISK HIGH UP TO F5 PSBL...HELICITY DEPENDENT. AT THIS TIME...THE HELICITY APPEARS TO BE MARGINAL TO LOW SO TORNADO OUTBREAK IS NOT LIKELY BUT INTERSECTING OUFLOWS AND SQUALL LINES MAY PRODUCE F0/F1 GUSTNADOES/BRIEF TORNADOES. THE HAIL RISK IS HIGH AS WELL AS THE 2 UPWARDS TO 6 OF RAINFALL FOR THE ENTIRE AREA. THE FORECAST WILL REMAIN UNCHANGED BUT WILL UPDATE TO HEADLINE THE WATCH AND MAYBE TWEAK A THING OR TWO. FYI...A SPECIAL 18Z RELEASE HAS JUST BEEN LAUNCHED TO SUPPORT SVR WX/FLOOD POTENTIAL FORECASTING. DATA SHOULD BE AVAILABLE SHORTLY AFTER NOON. .NEW...NONE LA...FLASH FLOOD WATCH LAZ034>040-046>050-056>070 MS...FLASH FLOOD WATCH MSZ068>071-077-080>082 24
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1124 AM CST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA THIS AFTERNOON... ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT... A STRONG TO SEVERE SQUALL LINE OF THUNDERSTORMS WILL MOVE ACROSS THE ENTIRE OUTLOOK AREA TODAY. THE PRIMARY THREAT WILL BE LARGE HAIL BUT DAMAGING WINDS UPWARDS TO 70 MPH AND ISOLATED WEAK TORNADOES MAY ALSO RESULT FROM MERGING CELLS. RAINFALL SHOULD AVERAGE AROUND TWO INCHES THROUGH TONIGHT BUT SEVERAL LOCATIONS MAY RECEIVE AS MUCH AS SIX INCHES FROM THE HEAVIEST AND MORE PERSISTENT AREAS OF RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE WILL BE ANOTHER RISK OF SEVERE THUNDERSTORMS WITH HEAVY RAINFALL FRIDAY AND FRIDAY NIGHT. THERE WILL ALSO BE A DEVELOPING THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL FOR TUESDAY AND WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347748.